Alert archive / Wisconsin / River Flood Warnings in 2025
River Flood Warning 3, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Apr 2, 2025, 9:57 AM CDT for La Crosse County, Trempealeau County, Wisconsin. It took effect at Apr 2, 2025, 7:00 PM CDT. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2025, 9:57 AM CDT (14:57 UTC)
- In effect from
- Apr 2, 2025, 7:00 PM CDT
- Expired
- Apr 3, 2025, 6:19 AM CDT
- In force
- 11 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties La Crosse County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 25 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black River (WI) at Galesville (GALW3). The gauge peaked at 11.79 ft at Apr 3, 2025, 12:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05382000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
491
WGUS43 KARX 021457
FLWARX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service La Crosse WI
957 AM CDT Wed Apr 2 2025
...The National Weather Service in La Crosse WI has issued a Flood
Warning for the following rivers in Wisconsin...
Black River Near Galesville affecting Trempealeau and La Crosse
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional river and weather information is available at
www.weather.gov/lacrosse.
The next statement will be issued this evening at 1000 PM CDT.
&&
WIC063-121-030300-
/O.NEW.KARX.FL.W.0003.250403T0000Z-250404T0900Z/
/GALW3.1.ER.250403T0000Z.250403T0600Z.250403T2100Z.NO/
957 AM CDT Wed Apr 2 2025
...FLOOD WARNING IN EFFECT FROM THIS EVENING TO EARLY FRIDAY
MORNING...
...REPLACES RIVER FLOOD WATCH...
* WHAT...Minor flooding is forecast.
* WHERE...Black River near Galesville.
* WHEN...From this evening to early Friday morning.
* IMPACTS...At 12.0 feet, Flooding mainly impacts wildlands and
agricultural pasture land. However the approach to the south end
of the County Road VV Bridge over the Black River may be flooded.
* ADDITIONAL DETAILS...
- At 9:00 AM CDT Wednesday the stage was 11.1 feet.
- Bankfull stage is 10.0 feet.
- Forecast...The river will rise above flood stage this evening
to 12.2 feet tomorrow morning. It will then fall below flood
stage tomorrow afternoon and continue falling to 10.0 feet
Sunday morning.
- Flood stage is 12.0 feet.
- Flood History...This crest compares to a previous crest of
12.3 feet on 09/29/1972.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4411 9097 4405 9127 4393 9135 4395 9138
4407 9133 4413 9100
$$
Skow3 follow-up statements
761
WGUS83 KARX 021624 RRA
FLSARX
Flood Statement
National Weather Service La Crosse WI
1124 AM CDT Wed Apr 2 2025
...The Flood Warning continues for the following rivers in
Wisconsin...
Black River Near Galesville affecting Trempealeau and La Crosse
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional river and weather information is available at
www.weather.gov/lacrosse.
The next statement will be issued Thursday morning at 1130 AM CDT.
&&
WIC063-121-031630-
/O.CON.KARX.FL.W.0003.250403T0000Z-250404T0900Z/
/GALW3.1.ER.250403T0000Z.250403T0600Z.250403T2100Z.NO/
1124 AM CDT Wed Apr 2 2025
...FLOOD WARNING REMAINS IN EFFECT FROM THIS EVENING TO EARLY FRIDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Black River near Galesville.
* WHEN...From this evening to early Friday morning.
* IMPACTS...At 12.0 feet, Flooding mainly impacts wildlands and
agricultural pasture land. However the approach to the south end
of the County Road VV Bridge over the Black River may be flooded.
* ADDITIONAL DETAILS...
- At 10:00 AM CDT Wednesday the stage was 11.2 feet.
- Bankfull stage is 10.0 feet.
- Forecast...The river will rise above flood stage this evening
to 12.2 feet tomorrow morning. It will then fall below flood
stage tomorrow afternoon and continue falling to 10.0 feet
Sunday morning.
- Flood stage is 12.0 feet.
- Flood History...This crest compares to a previous crest of
12.3 feet on 09/29/1972.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4411 9097 4405 9127 4393 9135 4395 9138
4407 9133 4413 9100
$$
Skow841
WGUS83 KARX 030131
FLSARX
Flood Statement
National Weather Service La Crosse WI
831 PM CDT Wed Apr 2 2025
...The Flood Warning continues for the following rivers in
Wisconsin...
Black River Near Galesville affecting Trempealeau and La Crosse
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional river and weather information is available at
www.weather.gov/lacrosse.
The next statement will be issued Thursday morning at 1000 AM CDT.
&&
WIC063-121-031500-
/O.EXT.KARX.FL.W.0003.000000T0000Z-250404T0600Z/
/GALW3.1.ER.250403T1200Z.250403T1200Z.250403T1800Z.NO/
831 PM CDT Wed Apr 2 2025
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY FRIDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Black River near Galesville.
* WHEN...Until early Friday morning.
* IMPACTS...At 12.0 feet, Flooding mainly impacts wildlands and
agricultural pasture land. However the approach to the south end
of the County Road VV Bridge over the Black River may be flooded.
* ADDITIONAL DETAILS...
- At 8:00 PM CDT Wednesday the stage was 11.7 feet.
- Bankfull stage is 10.0 feet.
- Forecast...The river is expected to rise to a crest of 12.0
feet tomorrow morning. It will then fall below flood stage
early tomorrow afternoon.
- Flood stage is 12.0 feet.
- Flood History...This crest compares to a previous crest of
12.1 feet on 06/04/2000.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4411 9097 4405 9127 4393 9135 4395 9138
4407 9133 4413 9100
$$
Rieck898
WGUS83 KARX 031119
FLSARX
Flood Statement
National Weather Service La Crosse WI
619 AM CDT Thu Apr 3 2025
...The Flood Warning is cancelled for the following river in
Wisconsin...
Black River Near Galesville affecting Trempealeau and La Crosse
Counties.
WIC063-121-031230-
/O.CAN.KARX.FL.W.0003.000000T0000Z-250403T1119Z/
/GALW3.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
619 AM CDT Thu Apr 3 2025
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Black River Near Galesville.
* ADDITIONAL DETAILS...
- At 5:00 AM CDT Thursday the stage was 11.7 feet.
- Bankfull stage is 10.0 feet.
- The river has crested and is forecast to continue to fall.
- Forecast...The river is expected to fall to 7.1 feet
Wednesday evening.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4411 9097 4405 9127 4393 9135 4395 9138
4407 9133 4413 9100
$$
BaumgardtWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Apr 2, 7:04 AM CDT, 2 hours 53 minutes earlier. Its key messages:
- Wintry mix to continue into this morning for Clark and Taylor Counties with a Winter Weather Advisory in effect until 10 AM.
- Strong to severe storms will be possible this morning into the mid afternoon, mainly across portions of northeastern Iowa and Southwest Wisconsin. The main hazards with any severe storms will be damaging winds and large hail.
- Gusty winds will develop along and behind the cold front expected to move through the area this afternoon. A Wind Advisory is in effect for portions of northeastern Iowa from 1 PM through 7 PM this evening for south to southwest winds up to 30 mph with gusts up to 45 mph.
- Seasonable to slightly cooler than normal temperatures for Thursday onward with some precipitation chances (20-50%) for this weekend.
Area forecast discussion, Apr 2, 7:04 AM CDT, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
704 AM CDT Wed Apr 2 2025
.KEY MESSAGES...
- Wintry mix to continue into this morning for Clark and Taylor
Counties with a Winter Weather Advisory in effect until 10 AM.
- Strong to severe storms will be possible this morning into
the mid afternoon, mainly across portions of northeastern Iowa
and Southwest Wisconsin. The main hazards with any severe
storms will be damaging winds and large hail.
- Gusty winds will develop along and behind the cold front
expected to move through the area this afternoon. A Wind
Advisory is in effect for portions of northeastern Iowa from 1
PM through 7 PM this evening for south to southwest winds up
to 30 mph with gusts up to 45 mph.
- Seasonable to slightly cooler than normal temperatures for
Thursday onward with some precipitation chances (20-50%) for
this weekend.
&&
.DISCUSSION...
Issued at 416 AM CDT Wed Apr 2 2025
Early This Morning - Wintry Mix to continue north of I-94
Late last night and early this morning, a band of heavy snow moved
across the area dropping around 1-2 inches for many locations south
of I-94. This band has dissipated and moved north and east of our
CWA but a surge of moisture is making its way back into our area
from the south, reinvigorating an area of widespread precipitation.
As of 3:30 AM, this remains generally along and south of the I-94
corridor but this will expand northward over the coming hours.
Temperature profiles across Clark and Taylor counties still
support any falling precip to be snow/sleet with a meager warm
nose trying to form from the WAA currently taking place (50-60
kt 850 mb jet from the south). Additional snow totals are not
expected to be much though an additional light accumulation of
sleet will be possible. The Winter Weather Advisory will remain
in effect until 10 AM unless improving conditions warrants an
earlier cancellation.
Today - Severe Storms Possible
As mentioned previously, warm advection showers and storms are
beginning to blossom ahead of the warm front across our area early
this morning. A stout capping inversion is currently in place
between 850-700 mb so this activity is very elevated in nature. Some
storms across northeastern Iowa are tapping into some elevated
MUCAPE (noted by 02.03Z RAP soundings) but are producing little
more than some lightning. Some isolated instances of large hail
will be possible despite the elevated nature of the storms
given mid-level lapse rates in the 7-8 deg C/km range and
freezing levels less than 10 kft. That being said, widespread
large hail is not likely and will likely only be possible in the
strongest cells. With these storms being elevated in nature, we
are not expecting any tornado threat with this early activity,
despite the concerning look to hodographs with the strong
directional shear. Much of the helicity is in the lowest 1 km
under the capping inversion, so none of this will be realized as
that air is stable. Any instance of severe weather with this
early activity is low with the HRRR neural network probabilities
showing minimal to no threat for severe weather with both their
40 and 120 km spatial neighborhoods.
Once this initial activity moves out of the area, our attention
shifts to late this morning through mid afternoon when storms may
develop and become strong to severe. Just how much we can destabilize
remains up for debate with most hi-resolution guidance showing
modest amounts of MUCAPE in the 300-750 J/kg range across far
southern portions of our area (Clayton and Grant counties). The
02.03Z RAP remains the most aggressive with 1000-1500 J/kg of
elevated MUCAPE by 18Z. Invigorated moisture transport is
expected to continue through early this afternoon and may allow
our area to destabilize more adequately than some CAMs are
showing. Shear profiles are expected to change around this
timeframe as low level flow veers more to the southwest as the
surface low begins to move northeast into Southeastern
Minnesota. This will create long, straight hodographs with speed
shear becoming the predominant type of shear across our area.
With this in mind, the overall threat for tornadoes remains low
as there looks to be a very small window when shear is supportive
of low-level rotation and when storms will be surface based
once the inversion erodes and allows for the lower LCLs. If the
instability can be realized this afternoon this far north in the
warm sector, storms could become strong to severe with the main
threat being damaging winds and large hail. The strong synoptic
winds being so close to the surface low and heavily sheared
vertical profile will allow for the potential of damaging winds
and large hail with the strongest storms, mainly across our far
southern areas where the Day 1 Convective Outlook has a slight
risk noted (Level 2 of 5). The window for these storms remains
pretty narrow as the cold front moves through the area during
the mid afternoon, drying out the profile substantially and
generally wiping out any chances for storms. Most members of the
02.00Z HREF show some kind of line of storms developing across
northeastern Iowa/Southwestern Wisconsin and south generally
after 18Z but have slight degree of difference in initialization
location. This will be something to keep a close eye on
especially once the 12Z suite of CAMs becomes available.
This Afternoon - Windy Post Cold Front
Strong synoptic winds are expected along and behind the cold front
this afternoon. In addition, unidirectional flow through the
atmospheric profile and some drying out in the lower levels will
allow for deeper mixing. Just how deep that mixing will go is a
point of contention among the hi-res models but confidence has
increased in stronger winds overall. With additional confidence in
our wind prone areas of northeastern Iowa, have gone ahead and
issued a Wind Advisory for portions of that area from 1PM this
afternoon through 7 PM this evening when mixing will taper off. This
may need to be altered/expanded should the dry punch of air behind
the boundary extend further into our area this afternoon.
Thursday and Beyond - Cooler Temperatures and Generally Dry
Once this system departs, our pattern becomes a bit more benign. A
split flow pattern in the upper levels develops with continued deep
troughing across the western CONUS and a nearly zonal northern jet
across the US/Canada border. An upper low begins to take shape
across the western Hudson Bay and looks to drop south into
western Ontario with the trough axis extending into the Upper
Mississippi Valley by Friday. If these systems phase as
expected, we could see a deformation band set up across our area
leading to some increased precipitation chances Saturday into
Sunday. Currently, the best chances for measurable precip remain
across southern portions of our area with roughly 1/2 to 2/3 of
Euro and GFS ensemble members showing measurable precipitation
for LSE and RST. Moving ahead Sunday into Monday, a dry cold
front is expected to move through the area, dropping
temperatures from the upper 40s to lower 50s into the upper 30s
to mid 40s for Monday. However, this cold will be short lived as
cluster analysis shows a ridge beginning to build across the
Western US and expanding into early next week with positive
height anomalies by mid-week.
&&
.AVIATION /12Z TAFS THROUGH 12Z THURSDAY/...
Issued at 704 AM CDT Wed Apr 2 2025
A strong area of low pressure will shift through the region just
northwest of the local area. Winds will be gusty and gradually
shifting from southeast to southwest today as the low center
passes. IFR confidence is higher for much of the day until drier
air begins to move in later in the afternoon allowing some
relief to MVFR it appears. Thunder chances come in again in the
afternoon southwest Wisconsin but they will be navigable as only
scattered coverage is expected. Included the PROB30 TSRA at KLSE
as it appears to be slightly more favorable for development in
WI.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Winter Weather Advisory until 10 AM CDT this morning for
WIZ017-029.
MN...None.
IA...Wind Advisory from 1 PM this afternoon to 7 PM CDT this
evening for IAZ008-018-019-029.
&&
DISCUSSION...Barendse
AVIATION...Baumgardt/RieckHazardous weather outlook, Apr 2, 4:46 AM CDT, 5 hours 11 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 446 AM CDT Wed Apr 2 2025 MNZ079-086>088-094>096-WIZ032>034-041>044-053-031400- Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-Buffalo- Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams-Vernon- 446 AM CDT Wed Apr 2 2025 This Hazardous Weather Outlook is for portions of southeast Minnesota...central Wisconsin...southwest Wisconsin and west central Wisconsin. .DAY ONE...Today and Tonight Some thunderstorms possible today. Stronger storms could produce small hail and gusty winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Precipitation reports are appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ008>011-018-019-029-030-WIZ054-055-061-031400- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Crawford-Richland-Grant- 446 AM CDT Wed Apr 2 2025 This Hazardous Weather Outlook is for portions of north central Iowa...northeast Iowa and southwest Wisconsin. .DAY ONE...Today and Tonight Scattered storms possible today. A few could be strong, potentially severe, mainly during the late morning into the mid afternoon. Hail and damaging winds are the primary concerns. Strong winds will be possible behind this afternoon's cold front with sustained winds up to 30 mph and gusts to 45 mph across portions of Northeastern Iowa. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later this morning. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. WIZ017-029-031400- Taylor-Clark- 446 AM CDT Wed Apr 2 2025 This Hazardous Weather Outlook is for portions of central Wisconsin and north central Wisconsin. .DAY ONE...Today and Tonight A wintry mix may persist through mid morning today with additional light icing possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Precipitation reports are appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled.
In the hours before
Local storm report, Apr 2, 5:18 AM CDT, 4 hours 39 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
518 AM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM Snow Bratsberg 43.74N 91.77W
04/01/2025 E1.8 Inch Fillmore MN Public
&&
KBLocal storm report, Apr 2, 5:20 AM CDT, 4 hours 37 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
520 AM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1044 PM Snow Saint Charles 43.97N 92.06W
04/01/2025 M2.2 Inch Winona MN Amateur Radio
&&
KBLocal storm report, Apr 2, 5:23 AM CDT, 4 hours 34 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
523 AM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 AM Snow 5 NE Stoddard 43.72N 91.16W
04/02/2025 E1.5 Inch Vernon WI NWS Employee
Storm total. No pavement accumulation.
0100 AM Snow 3 N Dorchester 45.04N 90.34W
04/02/2025 M1.0 Inch Taylor WI Broadcast Media
0917 PM Snow 2 SSE Holmen 43.93N 91.24W
04/01/2025 M2.0 Inch La Crosse WI NWS Employee
0935 PM Snow 1 WSW West Salem 43.90N 91.10W
04/01/2025 M2.0 Inch La Crosse WI NWS Employee
0520 AM Snow 2 E La Crosse 43.82N 91.19W
04/02/2025 M3.0 Inch La Crosse WI Official NWS Obs
Storm Total.
0947 PM Snow 2 SSE Lemonweir 43.75N 90.01W
04/01/2025 M2.0 Inch Juneau WI Emergency Mngr
1142 PM Snow Hixton 44.39N 91.01W
04/01/2025 M1.5 Inch Jackson WI Public
0247 AM Snow 1 SW Black River Falls 44.29N 90.85W
04/02/2025 M1.5 Inch Jackson WI Public
0718 PM Snow 1 S De Soto 43.41N 91.19W
04/01/2025 M0.9 Inch Crawford WI Public
1044 PM Snow Saint Charles 43.97N 92.06W
04/01/2025 M2.2 Inch Winona MN Amateur Radio
0734 PM Snow 3 SW Rochester 43.97N 92.50W
04/01/2025 M1.7 Inch Olmsted MN Public
1100 PM Snow 5 SW Elba 44.04N 92.09W
04/01/2025 M2.2 Inch Olmsted MN Cocorahs
Cocorahs station MN-OL-991 Elba 4.7 SW.
0721 PM Snow 2 NE Mound Prairie 43.79N 91.43W
04/01/2025 M2.0 Inch Houston MN Public
0830 PM Snow Bratsberg 43.74N 91.77W
04/01/2025 E1.8 Inch Fillmore MN Public
&&Local storm report, Apr 2, 5:29 AM CDT, 4 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
529 AM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM Snow 2 WSW Fillmore 43.74N 92.31W
04/01/2025 M1.6 Inch Fillmore MN Public
&&
KBLocal storm report, Apr 2, 7:23 AM CDT, 2 hours 34 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
723 AM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 AM Snow 1 S De Soto 43.41N 91.19W
04/02/2025 M1.0 Inch Crawford WI Public
&&Local storm report, Apr 2, 9:08 AM CDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
908 AM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM Snow 2 NNW Wilson 43.98N 91.71W
04/02/2025 E2.0 Inch Winona MN Trained Spotter
&&The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 8:40 PM CDT | River Flood Warning | ARX | Juneau | 4 days |
Nearby
River Flood Warnings in Wisconsin, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.